Alert archive / Illinois / Flash Flood Warnings in 2015

Flash Flood Warning 26, NWS Lincoln, IL

June 15, 2015Schuyler County, Illinois

NWS Lincoln, IL issued this flash flood warning at Jun 15, 2015, 7:17 PM CDT for Schuyler County, Illinois. It was in force for 6 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 15, 2015, 7:17 PM CDT (00:17 UTC)
Expired
Jun 16, 2015, 1:15 AM CDT
In force
6 hr
Issued by
NWS Lincoln, IL
Area
Storm-based polygon
Flood severity
None

County Schuyler County, IL

The radar

The Lincoln radar (KILX), 115 km from the middle of the area, began a volume at 00:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 15, 7:45 PM CDTFLOOD2 Se Littleton, ILUS ROUTE 67 CLOSED BETWEEN RUSHVILLE AND LITTLETON.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 0.3 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2015-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 50 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2015-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -166 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
50 J/kg
Mixed-layer CIN
-63 J/kg
Mixed-layer LCL
727 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
-166 m²/s²
0-3 km storm-relative helicity
-5 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

605 
WGUS53 KILX 160017
FFWILX
ILC169-160615-
/O.NEW.KILX.FF.W.0026.150616T0017Z-150616T0615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
717 PM CDT MON JUN 15 2015

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SCHUYLER COUNTY IN WEST CENTRAL ILLINOIS...

* UNTIL 115 AM CDT
    
* AT 717 PM CDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
  HEAVY RAIN ACROSS THE WARNED AREA. UP TO TWO INCHES OF RAIN HAVE
  ALREADY FALLEN. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  RUSHVILLE...BROOKLYN...LITTLETON...HUNTSVILLE...CAMDEN AND WEINBERG
  KING STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.

&&

LAT...LON 4028 9090 4027 9045 3999 9052 4001 9061
      4003 9061 4003 9065 4005 9068 4008 9067
      4008 9070 4010 9070 4011 9071 4011 9091

$$

AUTEN
1 follow-up statement
000 
WGUS73 KILX 160428
FFSILX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
1128 PM CDT MON JUN 15 2015

ILC169-160437-
/O.CAN.KILX.FF.W.0026.000000T0000Z-150616T0615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SCHUYLER-
1128 PM CDT MON JUN 15 2015

...THE FLASH FLOOD WARNING FOR SCHUYLER COUNTY IS CANCELLED...

HEAVY RAINFALL HAS ENDED AND FLOOD WATERS HAVE RECEDED...AND ARE NO 
LONGER EXPECTED TO POSE A THREAT TO LIFE OR PROPERTY. PLEASE 
CONTINUE TO HEED ANY ROAD CLOSURES.

LAT...LON 4028 9090 4027 9045 3999 9052 4001 9061
      4003 9061 4003 9065 4005 9068 4008 9067
      4008 9070 4010 9070 4011 9071 4011 9091

$$

AUTEN

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this flash flood warning went out at Jun 15, 6:19 PM CDT, 58 minutes earlier.

Area forecast discussion, Jun 15, 6:19 PM CDT, 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
619 PM CDT MON JUN 15 2015

.SHORT TERM...(TONIGHT)
ISSUED AT 308 PM CDT MON JUN 15 2015

WIDESPREAD SHOWERS AND THUNDERSTORMS HAVE DEVELOPED ONCE AGAIN
ACROSS A LARGE PART OF CENTRAL IL THIS AFTERNOON. THE CULPRIT
CONTINUES TO BE A VERY WARM AND MARGINALLY UNSTABLE AIRMASS AROUND
THE PERIPHERY OF AN UPPER LEVEL RIDGE IN THE GULF COAST STATES.
SHORTWAVES LIFTING OUT OF THE SOUTHERN PLAINS AND AN ADVANCING COLD
FRONT JUST APPROACHING EXTREME NW IL WERE PROVIDING THE NECESSARY
SUPPORT FOR THIS CONVECTION.

AMPLE AVAILABLE MOISTURE...LOW LEVEL MOISTURE TRANSPORT AND WEAK TO
MODERATE UNIDIRECTIONAL WIND SHEAR WILL RESULT IN AREAS OF HEAVY
RAIN AHEAD OF THE COLD FRONT. WILL KEEP THE FLASH FLOOD WATCH IN
PLACE THIS EVENING THROUGH TONIGHT NORTH OF A BEARDSTOWN-LINCOLN-
BLOOMINGTON LINE WHERE SATURATED GROUND AND SWOLLEN CREEKS/DITCHES
WILL NOT TAKE MUCH RAIN TO BEGIN FLOODING AGAIN.

EXPECT THE FRONT TO SLOWLY SAG INTO CENTRAL IL TONIGHT...REACHING A
TAYLORVILLE-DANVILLE LINE AROUND DAYBREAK. THIS SHOULD BRING A BRIEF
BREAK TO THE RAIN NORTHWEST OF THE IL RIVER VALLEY BY EARLY TUESDAY
MORNING...WITH SCATTERED SHOWERS AND A FEW THUNDERSTORMS LINGERING
IN THE REST OF CENTRAL AND EASTERN IL.

.LONG TERM...(TUESDAY THROUGH MONDAY)
ISSUED AT 308 PM CDT MON JUN 15 2015

THE MAIN THEME OF THE NEXT SEVERAL DAYS CONTINUES TO BE WARM AND
UNSEASONABLY HUMID CONDITIONS, ALONG WITH A NEARLY DAILY THREAT OF
SHOWERS AND THUNDERSTORMS. THE AVAILABLE MOISTURE/HUMIDITY WILL
CONTINUE TO POSE A THREAT OF HEAVY RAINFALL WHERE STORMS DEVELOP. IT
REMAINS DIFFICULT TO SEE A PERIOD WITH A CLEAR BREAK IN THE
SHOWER/STORM THREAT UNTIL EARLY NEXT WEEK BEHIND A COLD FRONT
PROGGED TO ARRIVE LATER SUNDAY.

A WEAK FRONTAL BOUNDARY WILL HAVE SETTLED SOMEWHERE OVER THE
SOUTHERN HALF OF ILLINOIS BY EARLY TOMORROW. THIS FRONT, DIURNAL
HEATING, AND WEAK UPPER LEVEL DISTURBANCES SUPPORT A CONTINUED RISK
OF SHOWERS/STORMS, ESPECIALLY ACROSS THE SOUTHERN HALF OF THE
FORECAST AREA. THEN, AN UPPER-LEVEL WAVE WILL STREAM THROUGH THE
MIDWEST FROM THE PACIFIC ON WEDNESDAY PUSHING THE FRONTAL BOUNDARY
BACK NORTH A BIT, BOOSTING SHOWER/STORMS CHANCES ACROSS THE FORECAST
AREA. BEHIND THIS WAVE, IT IS LOOKING LIKE A BREAK IN THE ACTION, IF
ANY, WILL BE BRIEF. A FAIRLY STRONG CONSENSUS OF MODELS BRING
REMNANTS OF THE CURRENT TROPICAL DEPRESSION OVER THE GULF OF MEXICO
NORTHEAST ACROSS THE LOWER MIDWEST AND OHIO VALLEY. THE EXACT
TIMING/TRACK OF THIS DISTURBANCE IS STILL NOT CLEAR, SO LATER
FORECAST ADJUSTMENTS WILL LIKELY BE NEEDED. HOWEVER, HAVE BOOSTED
POPS WEDNESDAY NIGHT INTO FRIDAY WITH THIS FEATURE POTENTIALLY IN
THE VICINITY.

THE NEXT BEST WEATHER DISTURBANCE FOR TRIGGERING ORGANIZED RAINFALL
WILL NOT ARRIVE UNTIL SUNDAY. THIS NORTHERN STREAM WAVE SHOULD DRIVE
AN ASSOCIATED COLD FRONT THROUGH THE AREA. HOWEVER, THE LOCAL
AIRMASS WILL STILL REMAIN RATHER MOIST BETWEEN THE TROPICAL REMNANTS
AND SUNDAY'S COLD FRONT, SO AT LEAST ISOLATED CONVECTION REMAINS
POSSIBLE FRIDAY NIGHT AND SATURDAY.

A SLIGHTLY COOLER/DRIER AIRMASS SHOULD ARRIVE BEHIND SUNDAY'S COLD
FRONT. HOPEFULLY THIS WILL PROVIDE WELCOME RELIEF FROM THE
PERIODICALLY HEAVY RAINFALL OF THE PREVIOUS SEVERAL AND COMING FEW
DAYS.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z TUESDAY EVENING)
ISSUED AT 619 PM CDT MON JUN 15 2015

SHOWERS AND STORMS CONTINUE TO MOVE ACROSS THE AREA. MOST OF THE
PCPN WILL BE JUST SHOWERS BUT SOME INBEDDED THUNDERSTORMS WILL BE
POSSIBLE AS WELL. SO WILL HAVE ALL SITES WITH SHRA WITH VCTS AND
THEN TEMPOS FOR PERIOD WHEN THUNDERSTORMS MIGHT BE ON
STATION...FOR 2-3 HOURS...MAINLY AT PIA/BMI/DEC/CMI. THEN
EXPECTING VCTS OR VCSH FOR THE LATER PART OF THE EVENING AND
THROUGH OVERNIGHT. LOWER CLOUDS...IFR OR MVFR...WILL BE AT ALL
SITES LATER TONIGHT AND THROUGH OVERNIGHT AS THE SHOWERS/STORMS
BRING THE QUASI-STATIONARY BOUNDARY DOWN ACROSS THE AREA. WITH
ALL THE MOISTURE OVER THE AREA...LIGHT FOG WILL BE POSSIBLE WITH
SOME LOWER CIGS CONTINUING. THEN EXPECTING MVFR CIGS TOMORROW. ANY
PCPN TOMORROW SHOULD BE SOUTH OF ALL TAF SITES. WINDS WILL BE
WEST- SOUTHWEST THROUGH THE EVENING AND THEN BECOME NORTHWEST ONCE
THE FRONT MOVES THROUGH LATER TONIGHT. AFTER LIGHT WINDS
OVERNIGHT...WINDS WILL BECOME NORTHEAST FOR TOMORROW.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR ILZ027>031-036>038-
040>042-047-048.

&&

SHORT TERM...MILLER
LONG TERM...BAK
AVIATION...AUTEN
Hazardous weather outlook, Jun 15, 3:29 PM CDT, 3 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
329 PM CDT MON JUN 15 2015

ILZ027>031-036>038-040>042-047-048-161100-
CASS-FULTON-KNOX-LOGAN-MARSHALL-MASON-MCLEAN-MENARD-PEORIA-
SCHUYLER-STARK-TAZEWELL-WOODFORD-
329 PM CDT MON JUN 15 2015

...FLASH FLOOD WATCH IN EFFECT THROUGH TUESDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...NORTH CENTRAL ILLINOIS AND WEST CENTRAL ILLINOIS.

.DAY ONE...TONIGHT

PERIODS OF THUNDERSTORMS CAN BE EXPECTED THIS EVENING THROUGH MUCH
OF THE NIGHT. THERE IS THE POTENTIAL FOR HEAVY RAINFALL...WHICH
WILL PRODUCE LOCALIZED FLOODING AND WORSEN AREAS OF RIVER FLOODING
ALREADY IN PROGRESS. A FEW THUNDERSTORMS WILL ALSO BE CAPABLE OF
PRODUCING STRONG WIND GUSTS.

MINOR TO MODERATE FLOODING WILL CONTINUE ALONG THE ILLINOIS...SANGAMON
AND SPOON RIVERS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

PERIODIC THUNDERSTORM CHANCES WILL CONTINUE TUESDAY THROUGH
SUNDAY. THE POTENTIAL FOR ADDITIONAL HEAVY RAINFALL WILL CONTINUE
THROUGH MUCH OF THIS WEEK...PARTICULARY THURSDAY INTO FRIDAY...
ENHANCING THE RIVER AND FLASH FLOOD THREATS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. HOWEVER...REPORTS
OF WIND GUSTS...HEAVY RAINFALL OR FLOODING WOULD BE APPRECIATED.

ILZ043>046-049>057-061>063-066>068-071>073-161100-
CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DE WITT-
DOUGLAS-EDGAR-EFFINGHAM-JASPER-LAWRENCE-MACON-MORGAN-MOULTRIE-
PIATT-RICHLAND-SANGAMON-SCOTT-SHELBY-VERMILION-
329 PM CDT MON JUN 15 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...EAST CENTRAL ILLINOIS...SOUTH CENTRAL ILLINOIS...
SOUTHEAST ILLINOIS AND WEST CENTRAL ILLINOIS.

.DAY ONE...TONIGHT

SHOWERS AND THUNDERSTORMS WILL BECOME MORE WIDESPREAD THIS EVENING
AND OVERNIGHT. A FEW STORMS MAY CONTAIN DAMAGING WIND GUSTS ALONG
WITH THE THREAT FOR ADDITIONAL HEAVY RAINFALL...WHICH MAY PRODUCE
LOCALIZED FLOODING AND WORSEN AREAS OF RIVER FLOODING ALREADY IN
PROGRESS. MINOR FLOODING WILL CONTINUE ALONG THE SANGAMON AND
WASBASH RIVERS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

PERIODIC THUNDERSTORM CHANCES WILL CONTINUE TUESDAY THROUGH
SUNDAY. THE POTENTIAL FOR ADDITIONAL HEAVY RAINFALL WILL CONTINUE
THROUGH MUCH OF THIS WEEK...PARTICULARY TUESDAY AND AGAIN THURSDAY
INTO FRIDAY... ENHANCING THE RIVER AND FLASH FLOOD THREATS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. HOWEVER...REPORTS
OF WIND GUSTS...HEAVY RAINFALL OR FLOODING WOULD BE APPRECIATED.

MILLER

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 7:00 PM CDTSevere Thunderstorm WarningILXEffingham, Shelby30 min
Jun 15, 7:31 PM CDTSevere Thunderstorm WarningILXMoultrie, Shelby29 min
Jun 15, 7:54 PM CDTSevere Thunderstorm WarningILXColes, Cumberland51 min
Jun 15, 7:58 PM CDTSpecial Weather StatementILXWoodford32 min
Jun 15, 8:34 PM CDTSpecial Weather StatementILXEdgar41 min
Jun 16, 3:14 AM CDTFlash Flood WatchILXChristian, Clark, Clay, Coles, Crawford, Cumberland and 8 more40 hr
Jun 16, 12:05 PM CDTRiver Flood WarningILXFulton68 hr

Nearby

Flash Flood Warnings in Illinois, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.